MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG22538UX
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a severely tortuous, mildly calcified lesion in the mid mammary graft.The target lesion was the native left anterior descending (lad) artery, distal to the internal mammary artery (ima) insertion.The left internal mammary artery (lima) was very tortuous.The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated.Resistance was encountered when advancing the device.Excessive force was not used.It was reported that stent dislodgement occurred during removal following a failed delivery.It was detailed that two shorter stents were successfully deployed to the native lad.It was believed that the 2.25x38 onyx frontier stent would go to the native lad, however, stent dislodgement occurred.There was a guide catheter induced dissection proximal to the stent dislodgement, which occurred before the stent dislodgement.An attempt was made to retrieve the dislodged stent but was unsuccessful.Eventually, wire position was lost, and access was switched from the right radial to a femoral approach.It was then possible to wire the ima and deploy stents over the dislodged stent crushing it into the vessel wall behind a non-medtronic stent.An impella was used for support.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: the lesion being treated had 85% stenosis.The device did not pass through a previously deployed stent.Resistance was not noted during the attempted withdrawal of the device and excessive force was not used.It was a non-medtronic guide catheter that was used in the procedure.The dislodged onyx frontier stent did not cause or contribute to the dissection.It is reported that the patient is critically ill and still in the hospital on an impella.Patient weight and gender provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: fluoroscopic images received confirm the tortuous nature of the lima to the lad.The reported dislodgement is confirmed from the images.It appears that the stent delivery system failed to negotiate the severely tortuous bend in the lima, and the stent dislodged on removal attempts.However, this activity was not captured on the images provided.The dislodged stent can be seen in the images proximal to the tortuous bend.Subsequent activity shows attempt to remove the stent, but this was not successful.The stent was crushed with a balloon into the wall of the lima, followed by stent deployment throughout the lima.This resulted in the tortuous section being partially straightened with the stent deployments.A jacket of successfully deployed stents can be seen in the lima.It appears that the tortuous nature of the graft vessel impacted on the failure to deliver the stent and the subsequent stent dislodgement.Correction: annex e code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19791066
Report Number9612164-2024-03320
Device Sequence Number4197488
Product Code NIQ
UDI-Device Identifier00763000511265
UDI-Public00763000511265
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG22538UX
Device Catalogue NumberONYXNG22538UX
Device Lot Number0012099754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer07/19/2024
08/21/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date07/26/2024
09/02/2024
Date Device Manufactured01/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight91 KG